• 48andTicking 48andTicking
    March 11, 2013
    How long after stopping lisinopril will ED last
    48andTicking 48andTicking
    March 11, 2013
    I have always had 'White Coat Syndrome' but at my last checkup, my BP was 180/100. My doctor felt that it was time to go on BP medicine. He prescribed 5mg Lisinopril. I bought a home BP monitor and found that my BP at home was averaging 112/74 after a week or so on the medication. However, almost immediately after starting lisinopril, I had ED. This had never happened to me before so I assumed it was the medication. My doctor said that lisinopril should not cause ED and told me to give it some time. After about 3-4 weeks the ED seemed to improve so I thought I was ok, but then after about 1 month, it was back. After experiencing the ED for a few weeks, I called my Dr and asked if I could reduce the dosage of lisinorpil to 2.5 mg. He agreed and after a week taking 2.5 mg, my BP was averaging 114/75 so he told me to stop taking the medicine and call him in two weeks. I have read that lisinopril leaves the body pretty quickly so I was hoping to see an improvement in the ED. It's been 10 days and I only see slight improvement ( some partial erections at night). If it was the lisinopril causing the ED, how long should it take to clear up? After being off lisinopril, I have found that I am more anxious when taking my BP at home. I am averaging 124/83 but the fist readings are usually higher ( around 135/90) but then come down to around 120/80 after a few minutes. READ MORE

FROM OUR EXPERTS

  • Tara Aschenbrenner, RN
    Health Guide
    March 15, 2013
    Tara Aschenbrenner, RN
    Health Guide
    March 11, 2013

    Hi 48andTicking:

     

    The half-life of lisinopril is approximately 12 hours. This means that in the average person, lisinopril should disappear from the body within 3-4 days. However, since some of the effects of the drug last longer than that, the effects of this drug can last up to 1-2 weeks after stopping the drug.

     

    I think it would be best for you to discuss with your doctor if there are other reasons for the change in your erections. You may also post your question with Health Central's Sexual Health Experts.

     

    Take care,

    Tara, RN

     

    Also continue to monitor your blood pressure at home. If you have continuous elevated blood pressure reading call and inform your doctor.

     

    American Heart Association Recommendations are as follows:
    Normal-Systolic: less than 120 and Diastolic: less than 80
    Prehypertension-Systolic: 120-139 or Diastolic: 80-89 High Blood Pressure
    Stage I-Systolic: 140-159 or Diastolic: 90-99 High Blood Pressure
    Stage II-Systolic: 160 or higher or Diastolic: 100 or higher
    Hypertensive Crisis (Emergency Care Needed)-Systolic: Higher than 180 or Diastolic: Higher than 110.


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.